Alert archive / Oregon / Gale Warnings in 2025
Gale Warning 13, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 29, 2025, 2:00 PM PDT. It took effect at Mar 30, 2025, 9:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2025, 2:00 PM PDT (21:00 UTC)
- In effect from
- Mar 30, 2025, 9:00 AM PDT
- Expired
- Mar 30, 2025, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
656 WHUS76 KMFR 292100 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 200 PM PDT Sat Mar 29 2025 PZZ350-370-301000- /O.CON.KMFR.SC.Y.0035.000000T0000Z-250330T0000Z/ /O.UPG.KMFR.GL.A.0007.250330T1800Z-250331T0300Z/ /O.NEW.KMFR.GL.W.0013.250330T1900Z-250331T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 200 PM PDT Sat Mar 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM NOON TO 11 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, seas around 10 ft at 10 seconds. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 ft at 9 seconds expected. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 5 PM PDT this afternoon. For the Gale Warning, from noon to 11 PM PDT Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-301000- /O.CON.KMFR.SC.Y.0035.000000T0000Z-250330T0000Z/ /O.UPG.KMFR.GL.A.0007.250330T1800Z-250331T0300Z/ /O.NEW.KMFR.GL.W.0013.250330T1600Z-250331T0300Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 200 PM PDT Sat Mar 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 9 AM TO 8 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, seas around 8 ft at 11 seconds. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 ft at 9 seconds expected. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 5 PM PDT this afternoon. For the Gale Warning, from 9 AM to 8 PM PDT Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
621 WHUS76 KMFR 301004 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 304 AM PDT Sun Mar 30 2025 PZZ350-370-302315- /O.EXT.KMFR.GL.W.0013.250330T1900Z-250331T0300Z/ /O.NEW.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 304 AM PDT Sun Mar 30 2025 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT TUESDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft at 9 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 13 to 18 ft at 12 seconds expected. * WHERE...All of the area. * WHEN...For the Gale Warning, from noon today to 8 PM PDT this evening. For the Hazardous Seas Warning, from 8 PM this evening to 8 AM PDT Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-302315- /O.CON.KMFR.GL.W.0013.250330T1600Z-250331T0300Z/ /O.NEW.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 304 AM PDT Sun Mar 30 2025 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT TUESDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft at 9 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 13 to 18 ft at 14 seconds expected. * WHERE...All of the area. * WHEN...For the Gale Warning, from 9 AM this morning to 8 PM PDT this evening. For the Hazardous Seas Warning, from 8 PM this evening to 8 AM PDT Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
317 WHUS76 KMFR 302102 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 202 PM PDT Sun Mar 30 2025 PZZ350-370-311015- /O.CON.KMFR.GL.W.0013.000000T0000Z-250331T0300Z/ /O.CON.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 202 PM PDT Sun Mar 30 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT TUESDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft at 9 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 13 to 18 ft at 12 seconds expected. * WHERE...All of the area. * WHEN...For the Gale Warning, until 8 PM PDT this evening. For the Hazardous Seas Warning, from 8 PM this evening to 8 AM PDT Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-311015- /O.CON.KMFR.GL.W.0013.000000T0000Z-250331T0300Z/ /O.CON.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 202 PM PDT Sun Mar 30 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT TUESDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft at 9 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 13 to 18 ft at 14 seconds expected. * WHERE...All of the area. * WHEN...For the Gale Warning, until 8 PM PDT this evening. For the Hazardous Seas Warning, from 8 PM this evening to 8 AM PDT Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
118 WHUS76 KMFR 310320 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 820 PM PDT Sun Mar 30 2025 PZZ350-356-370-376-311630- /O.EXP.KMFR.GL.W.0013.000000T0000Z-250331T0300Z/ /O.CON.KMFR.SE.W.0021.000000T0000Z-250401T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 820 PM PDT Sun Mar 30 2025 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Very steep and hazardous seas 13 to 18 ft at 12 seconds. * WHERE...All of the area between Florence and Pt. St. George. * WHEN... For The Hazardous Seas Warning, until 8 AM PDT Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 29, 10:50 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 29, 10:50 AM PDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1050 AM PDT Sat Mar 29 2025
.UPDATE...A quiet Saturday morning has greeted us today. Aside
from one solitary shower in the Klamath Basin, almost all of the
area is clear of precipitation and clouds have started to clear
from the area. This will leave us with a dry, mostly clear, and
seasonable day, but it will be brief as the next system is already
on its way for tonight. An update was made this morning to clear
out precipitation chances for the rest of the day, but no other
changes were necessary.
For information on the upcoming system and the rest of the
forecast, see the previous discussion below. -BPN
&&
.AVIATION...29/18Z TAFs...Overall, expect VFR today, though areas of
MVFR ceilings could locally obscure terrain for the next few hours.
High level clouds increase this afternoon, then lower again
overnight into Sunday morning. Low pressure moving north through the
coastal waters on Sunday will bring precipitation mainly from the
coast to the Cascades with MVFR developing. However, the most
significant, most widespread impact on Sunday will likely be gusty,
strengthening low level southerly winds. This could result in a
period of low level wind shear at both Roseburg and Medford early
Sunday morning. Expect wind gusts to to be around or exceed 35kt at
both Medford and Klamath Falls late Sunday morning through Sunday
evening. -Spilde
&&
.MARINE...Updated 830 AM Saturday, March 29, 2025...Swell
dominated seas are diminishing but will remain steep today. A break
between systems tonight will be followed by a strong area of low
pressure tracking northward through the waters on Sunday. Winds and
seas will trend higher Sunday into Sunday evening, with southerly
gales possible south of Coos Bay. Uncertainty regarding the track
and especially the strength of this low is higher than normal for
being this close to the event. The 00Z ECMWF is notably weakest with
the low, but the suite of high resolution models are uniform in
leaning toward a stronger solution. Forecast winds have been
adjusted higher and further updates in that direction are possible.
The approach of the next low is likely to continue steep seas Monday
with conditions deteriorating into Tuesday. High pressure could
bring a trend of improving conditions beginning on Wednesday.
-DW/Spilde
&&
.PREV DISCUSSION... /Issued 338 AM PDT Sat Mar 29 2025/
DISCUSSION...Scattered showers continue across northern California
and southern Oregon early this morning. A weak upper disturbance is
bringing just enough instability to support these early morning
showers. This last disturbance will travel off to the east, and a
weak ridge will trail behind and pass over the area today. This will
bring a period of less active conditions today. Temperatures are
forecast to warm to seasonal normals west of the Cascades. Coastal
cities are forecast to see highs in the low to mid 50s, while Oregon
valleys will approach 60 degrees. Siskiyou County valleys will stay
a little cooler in the mid 50s, while highs in the mid 40s to low
50s are expected east of the Cascades.
Mild conditions and seasonal temperatures continue into Sunday,
although activity looks to return late in the morning as a front
passes over the area from the south. While Mount Shasta could get
about a foot of snow on Sunday, initial snow levels of 4000-5000
feet will limit snowfall in other areas. Western Siskiyou County
ranges could see 3 to 6 inches, while the Cascades and east side
terrain looks to see 3 inches or less of snowfall. Rain showers will
be possible over inland areas on Sunday afternoon and evening, with
some slight chances (10-15%) thunderstorm chances along the Oregon
coast in the forecast. Gusty southerly winds are also expected over
area terrain and into the Shasta Valley on Sunday afternoon and
evening. Probabilistic guidance has a 50% chance of winds reaching
Advisory levels in these areas, but a broad range of possible wind
speeds does not inspire high confidence in hazardous wind speeds.
Future guidance will help to build more confidence in the presence
or absence of Advisory winds.
Activity continues through the start of the week as a low pressure
system approaches from the west and travels over the area through
Monday and Tuesday. Persisting southwesterly flow aloft will support
continuing rain and snow showers on Monday and Tuesday. The cold air
mass moving with this system will bring cooler temperatures as well
as lower snow levels. 3000-3500 foot snow levels are possible on
Monday, with a further drop to 2500 feet on Tuesday. Siskiyou County
peaks could see 12 to 24 inches of snow on both Monday and Tuesday,
and parts of Sawyers Bar Road west of Etna could get 6 to 12 inches
of snowfall on Monday and Tuesday. The Cascades could also see 8 to
12 inches of snowfall on both Monday and Tuesday. Tuesday's snow
level drop could bring impactful snowfall to I-5 as well as Snowmans
Peak. There is some disagreement in models about these outcomes,
with probabilistic guidance keeping snowfall totals in the 4 to 8
inch range for Crater Lake and in the 8 to 12 inch range over
Siskiyou ranges. These amounts will be watched closely as this
period approaches to determine the need for any Advisory or Warning
products. Rain showers across wide areas and gusty winds over
elevated terrain continue as well, but do not look to reach hazard
criteria.
Uncertainty continues into the middle and end of the week, as long-
term guidance shows diverging paths across models. Flow aloft looks
to turn northwest and continue to supply moisture for coastal and
Cascades showers on Wednesday, but a split between additional
activity and drier conditions starts on Thursday and Friday. There
is some agreement for decreased activity and warmer temperatures for
April's first weekend in both the ECMWF and GFS. -TAD
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 5 PM PDT this
afternoon for PZZ350-356-370-376.
Gale Watch from Sunday morning through Sunday evening for PZZ350-
356-370-376.
&&In the hours before
Local storm report, Mar 29, 9:19 AM PDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Medford OR
919 AM PDT Sat Mar 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain Selma 42.28N 123.62W
03/28/2025 M1.61 Inch Josephine OR Trained Spotter
24 hour total.
&&
BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:00 AM PDT | Gale Watch | MFR | 11 hr | |
| Mar 29, 1:06 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 28 hr |
| Mar 29, 1:06 PM PDT | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 30 hr |
| Mar 29, 1:36 PM PDT | Winter Storm Watch | MFR | Siskiyou | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.